cortisone shots in the knees
- Been having problems with my knees.got to the point where i couldn' walk.& i was in alot of pain.my dr. told me about the shots,i didn't even think about it.He gave me one in each knee.woke up this morming with every little pain & i told walk .i so gald to have agreeded to get the shots. & no they didn't hurt!!!
- —Guest victoria
Absolutely, YES YES
- I had a epidural cortisone shot in my L4 5 and s1 48 hours ago. The shot did not hurt, my hips hurt briefly after the injection. I did not get any side effects save for soreness at the injection site for 48 hours. Just rested and feel like a brand new person now. Get educated, dont be scared to do it, Just don't overdo yourself. Hope this lasts awhile and good luck to all.
- I had my second shot in my back and when I got home I was numb between my legs and butt. When the numbness went away it was replaced with great pain. I was told this was a reaction called steriod flare. Today is second day and pain is subsiding.
- —Guest Donna
Cortisone Knee Injection
- With these post, I am really baffled about the knowledge that the patients have about side affects. I had a cortisone injection in my knee yesterday. I was very leary about getting this myself, but I did not jump into right away, for I do not take needles well, actually pass out on any needle injection (mind games). It was not to bad when injected (did not pass out) with needle. I felt little discomfort in the spot of the injection for a couple of hours. I woke up the next morning and was relieved of pain to the point I did not need my crutch to walk. Just a little history on my knee, April 12, 2010 I had knee surgery (Mckay procedure) which took awhile to recover from after 8 months. Then I tore my minicus and had surgery again on April 4th, 2011 its been a couple of weeks now while going through theory for rehab I can not get the swelling to go down and petela pain. I was told about shot, went home researched side affects of cortisone shot, then went back to doctor to get shot.
- —Guest Greg
- Have screws & plates from calcaneal fracture from a car accident. Had severe front/top of foot pain for 4 years, often limped & exercise aggravated it. The podiatrist said diagnosed very severe arthritis in the top of my foot & suggested a steroid injection to help with inflammation. Felt some pressure & slight ache during the injection. I was told of possible discomfort in the day or two after & yes, I experienced that. No discoloration. No other side effect. Best of all -- no current pain. I am able to walk better & am much more comfortable every day and can exercise again. I'm hoping the relief will last a long time -- yes, very worth the minor discomfort -- wish I had tried it long before I finally did.
- —Guest Sharon
- I've had shots in 3 different areas; shoulder and both sides of my back for sciatic nerve pain. The only side effects I've had are moderate to severe cramps mainly in my left leg and foot. That is the side most of my pain is on in my back. I rather deal with the cramps than the pain when it is so bad you get nausea, chills and shakes. Only problem is the shot last 4 months at the most for me.
- —Guest Fanniemae
Had me worried until I read this site
- I've had 2 cortisone injections in the hips. One was 3 yrs ago in the Right hip which lasted about 3 1/2 months. Had no reactions afterwards, I felt like a million bucks!! Yesterday I went for a cortisone injection in the Left hip. Got off the table and began to cry because I was pain free again. However, after I got home about 3 hours after the shot, my head began to hurt, felt "odd", anxious, and couldn't sleep last night. Woke up at 1am with my heart racing and facial flushing, I thought I was going to have a heart attack! 24 hrs later, my headache is still here, fascial flushing is to, don't really have an appetite, feel drowsy. Called PCP to see if there is anything I can take to ease these symptoms, waiting for the callback. Would I do it again, not sure, I guess it depends on how long I will feel like this. I can deal with the fascial flushing, but this headache is driving me crazy! I am comforted to see similar reactions to this injection because I was getting worrie
- —Guest Jeanette
- Had knee surgery n Feb. B n hard headed does make a soft behind. Took brace of way to sound reinjured my knee. Got injection to day doctor was great didnt hurt a not one bit. Did get a touch of sum side effects,but ALL medications have sum side effects. My doctor did explain and watched me for a while at the office until i felt comfortable to leave. I am a very active mother of 3. Age 38 under the same good doctors care i will get another injection. My advice choose the right doctor and makes a whole world of difference!! Thanks Dr. F. Vakili
- —Guest stickers
Second one today
- Had both knees injected a year ago and had great results for a while. I did have the "cortisone flare" in one knee the first time, and it was agonizing. I hoped it wouldn't happen again, but it did in the same knee. Other knee is just slightly sore. The "flare" went away last time in a day or so, and I enjoyed noticeably improved knee symptoms from the injections. The injections were no worse than getting novacaine at the dentist's office. What's great about the lidocaine they mix with the cortisone is that when you get home, you're symptom free -- like before your knees ever hurt in the first place. That was wonderful, even if only short-lived. I would definitely do this again. My orthopedist says it's safe for the tenons and cartilage if not repeated too frequently. I went a year between injections.
- —Guest Larry Shushan
No I would not have the shot.
- I had an Infection brought on by a previous sickness which left rashes on my body after months I attended my dermatologist. After multiple visits he decided a cortisone shot would make them go away. Yes they went away but the mis informed of side effects besides being aggiatated. Well now a couple months later I suffer from the side effect of loss of fatty tissue ad skin discoloration. I have an indent in my lower back the size of a golfball around and a divit about a cm to 2 cm deep. No one informed me this would happen and now I'm very self conscious and embarrassed by this huge spot on my back.
- —Guest Ashley
- My doctor did not talk to me about side effects. Helped my pain but side effects are something else for me, head rush immediately, feelings of anxiousness, and sleep is difficult. But, my pain is almost non existant. I was told by a friend this will take a few days to work its way out of my body.
- —Guest Therese
- Was not told of side effects for shot in shoulder due to bursitis. I take responsibility. Never even thought there would be a problem. Have had one week of flushing, insomnia, nervousness and itching. I pray this goes away soon. Called Drs office and I too was told it didn't sound like the shot caused most of side effects. We all can't be crazy
- —Guest alabamameme
- I had a cortisone injection yesterday in my knee for severe pain that was keeping me up at night. I am four months post-op cartilage repair, unfortunately, I have an ACL tear that needs to be treated and has caused more cartilage damage since the surgery. The injection was not painful at all, just some minor pressure during the actual injecting. I have also not had any side effect pain what so ever, even though my doctor told me to expect some. I slept through the night and woke up pain free and feeling well rested for the first time in a month. This was my first injection as I've always been aprehensive, now I'm wondering why I waited so long!
- —Guest Msc007
NO!! (knee shot)
- didnt know it could skyrocket my blood sugar, didnt know it was going to hurt some time later to the extent I ended up in ER, didnt know my face was gonna look sunburned
- —Guest wendy
- I got a shot yesterday after having a ganglion cyst drained. Podiatrist said no systemic effects. I don't know why I agreed to this. I KNOW BETTER. Slept 4 hours last night. I just want to get this stuff out of my body.